Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 18, 2012, 1:16 PM CDT for Saint Louis County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 18, 2012, 1:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 181 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
381
WUUS53 KDLH 181816
SVRDLH
MNC137-181845-
/O.NEW.KDLH.SV.W.0055.120618T1816Z-120618T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
116 PM CDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 145 PM CDT
* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LONG LAKE...OR 33 MILES NORTH OF COOK...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRANE LAKE
SAND POINT LAKE
VOYAGEURS NATIONAL PARK.
THIS IS AN EXTENSION OF THE PREVIOUS WARNING FOR A NEW STORM THAT
HAS INTENSIFIED RAPIDLY AND WILL FOLLOW A VERY SIMILAR PATH TO THE
FIRST SEVERE STORM...ACROSS THE SOTUHEAST SECTION OF VOYAGEURS
NATIONAL PARK AND JUST NORTH OF CRANE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4853 9262 4850 9262 4849 9268 4846 9271
4844 9260 4845 9250 4842 9245 4835 9246
4824 9237 4822 9282 4845 9289 4854 9271
4855 9266
TIME...MOT...LOC 1814Z 255DEG 31KT 4834 9269
WIND...HAIL 60MPH 1.00IN
$$
MILLER2 follow-up statements
207
WWUS53 KDLH 181825
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
125 PM CDT MON JUN 18 2012
MNC137-181845-
/O.CON.KDLH.SV.W.0055.000000T0000Z-120618T1845Z/
ST. LOUIS MN-
125 PM CDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ST. LOUIS COUNTY UNTIL 145 PM CDT...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER THE
SOUTHEAST PART OF VOYAGEURS NATIONAL PARK...ROUGHLY 6 MILES
NORTHWEST OF CRANE LAKE...OR 34 MILES NORTH OF COOK...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
CRANE LAKE
SAND POINT LAKE
VOYAGEURS NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4823 9281 4841 9286 4846 9271 4844 9260
4845 9250 4842 9245 4835 9246 4824 9237
TIME...MOT...LOC 1825Z 259DEG 32KT 4834 9254
WIND...HAIL 60MPH 1.00IN
$$
MILLER089
WWUS53 KDLH 181838
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
138 PM CDT MON JUN 18 2012
MNC137-181845-
/O.CON.KDLH.SV.W.0055.000000T0000Z-120618T1845Z/
ST. LOUIS MN-
138 PM CDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ST. LOUIS COUNTY UNTIL 145 PM CDT...
AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OVER SAND POINT LAKE...OR 35 MILES NORTH OF COOK...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SAND POINT LAKE.
THIS STORM WILL MOVE INTO SOUTHERN ONTARIO DURING THE NEXT 10
MINUTES...AND OUT OF THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4826 9270 4840 9271 4844 9260 4845 9250
4842 9245 4835 9246 4826 9238
TIME...MOT...LOC 1837Z 259DEG 32KT 4835 9240
WIND...HAIL 60MPH 1.00IN
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:33 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 18, 12:33 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1233 PM CDT MON JUN 18 2012 .AVIATION...18Z TAFS. UNSTABLE PATTERN WILL PERSIST OVER THE TERMINALS THROUGH THE TAF PERIOD. THUNDERSTORMS NEAR INL UNTIL 19Z WITH GUSTY SFC WIND AND IFR VSBYS. VFR CIGS EXPECTED UNTIL THUNDERSTORMS DEVELOP/SPREAD INTO THE AREA FROM SOUTH TO NORTH AFTER 09Z. IN THE VCNTY OF STORMS...MVFR CIGS. IFR VSBYS NEAR STRONGER STORMS...ESPECIALLY AROUND BRD AFTER 12Z. && .PREV DISCUSSION... /ISSUED 1146 AM CDT MON JUN 18 2012/ UPDATE... A FEW THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON...WITH MOST PERSISTENT ACTIVITY HAS BEEN OVER THE FAR NORTH CLOSER TO THE LOW. OUR SOUTHEAST ZONES ARE STILL IN THE SLIGHT RISK AREA OF SEVERE STORMS THIS AFTERNOON. MLCAPE VALUES WERE 500-1000J/KG OVER THE FAR NORTH AND SOUTHEAST ZONES AS OF 16Z WITH PLENTY OF 0-6KM SHEAR TO SUPPORT ORGANIZED STORMS. SOME OF THE HIGH RES AS WELL AS THE LATEST NAM/GFS SUGGEST BETTER STORMS WILL OCCUR JUST SOUTH AND EAST OF OUR CWA THIS AFTERNOON. A FEW STRONG WITH PERHAPS SOME ISOLATED SEVERE HAIL IS POSSIBLE YET OVER THE NORTH AND NORTHWEST WI ZONES. ACTIVITY WILL DIMINISH THIS EVENING BEFORE RETURNING LATE TONIGHT AS A WARM LIFTS NORTH. WE ARE CONTEMPLATING ISSUING AN ESF OR PERHAPS A FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST WISCONSIN AND MUCH OF NORTHEAST MINNESOTA TONIGHT INTO TUESDAY NIGHT OR WEDNESDAY. PREV DISCUSSION... /ISSUED 641 AM CDT MON JUN 18 2012/ AVIATION...12Z TAFS ISSUANCE... LOW CLOUDS AND FOG CREATING MVFR/IFR CONDITIONS AT A FEW SITES THIS MORNING. A FEW ISOLATED SHOWERS ARE POSSIBLE ACROSS OUR EASTERN CWA THROUGH THE EARLY AFTERNOON. FOG SHOULD BEGIN TO LIFT BY 14Z WITH CONDITIONS IMPROVING TO VFR BY LATE MORNING. CIGS MAY BEGIN TO LOWER LATE TONIGHT WITH A BIG OF FOG ALSO POSSIBLE. PREV DISCUSSION... /ISSUED 501 AM CDT MON JUN 18 2012/ SHORT TERM...LATEST REGIONAL SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM OVER SRN MANITOBA WITH A COLD FRONT EXTENDING SWD OF THE LOW ACROSS THE RED RIVER VALLEY AND OVER ERN SD. THERE IS ALSO A WARM FRONT THAT EXTENDS SEWD OF THE LOW ACROSS MN AND WI. THIS WARM FRONT IN COMBINATION WITH UPPER LEVEL SHORTWAVE HAVE PRODUCED THE SHOWERS AND STORMS THAT AFFECTED OUR CWA OVER THE LAST 12 HOURS...AND WHICH HAS NOW MOVED EAST OF OUR CWA. HOWEVER AFOREMENTIONED COLD FRONT IS PROGGED TO TRACK ACROSS OUR CWA TODAY AND STALL OUT OVER WI...WHERE ANOTHER ROUND OF SHOWERS AND STORMS IS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS WILL BE ACROSS OUR ERN WI ZONES...MAINLY ALONG AND EAST OF A LINE FROM HAYWARD TO ASHLAND. WITH MUCAPE VALUES RANGING FROM 500 TO 1500 J/KG AND SRH VALUES RANGING FROM 100-200 M2/S2...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THIS AREA THIS AFTERNOON AND EARLY EVENING. THE FRONT IS THEN PROGGED TO MOVE BACK NORTH AS A WARM FRONT LATE TONIGHT INTO TUESDAY AHEAD OF A DEVELOPING LOW OVER THE CNTRL PLAINS. SHOWERS AND STORMS WILL AGAIN DEVELOP THE SOUTHWEST OF OUR CWA LATE TONIGHT AND SPREAD NEWD ACROSS OUR CWA ON TUESDAY. MUCAPE VALUES WILL INCREASE TO 2000-4000 J/KG ACROSS OUR SRN ZONES BY AFTERNOON...WHICH WILL AGAIN SEVERE THUNDERSTORMS POSSIBLE. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. ANOTHER IN A LONG TRAIN OF SHORTWAVE TROUGHS WILL AFFECT THE REGION TUESDAY NIGHT INTO THE DAY WEDNESDAY. AN AREA OF LOW PRESSURE WILL ORGANIZE OVER CENTRAL MINNESOTA LATE TUESDAY WITH STRONG WAA AND DEEP SOUTHERLY FLOW EAST OF THE LOW. A WARM FRONT WILL EXTEND NORTHEASTWARD FROM THE LOW ACROSS OUR CENTRAL CWA BY TUESDAY EVENING. ELEVATED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH STRONG ISENTROPIC LIFT ARE POSSIBLE ALONG AND NORTH OF THE WARM FRONT. FCST MODELS ALSO SHOW A STRONG LLJ DEVELOPING TUESDAY NIGHT POSSIBLY HELPING TO SUSTAIN CONVECTION NEAR THE WARM FRONT. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AN ADVANCING COLD FRONT OVER CENTRAL MINNESOTA BY WEDNESDAY AFTERNOON. EFFECTIVE DEEP LAYER SHEAR AND STRONG INSTABILITY ALONG AND AHEAD OF THE FRONT MAY ALLOW FOR THE STORMS TO BE STRONG TO SEVERE ACROSS OUR CWA. SFC HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT HELPING TO DRY OUT MOST AREAS THURSDAY INTO FRIDAY. KEPT LOW POPS ACROSS THE NORTH THURSDAY AFTERNOON AND NIGHT AS A FAST MOVING DISTURBANCE CROSSES SOUTHERN CANADA. POPS ARE THEN INTRODUCED FOR THE SOUTHERN CWA SATURDAY AS MODELS SUGGEST A SHORTWAVE IN NORTHWESTERLY FLOW MOVING ACROSS SOUTHERN MINNESOTA. AVIATION.../06Z TAF ISSUANCE/ A COMPLEX SITUATION IS SETTING UP OVER THE DURATION OF THE TAF PERIOD. A COUPLE OF UPPER LEVEL SYSTEMS WILL IMPACT THE AREA...FIRST WITH SOME SHOWERS AND STORMS OVERNIGHT...THEN WITH SOME SPOTTY SHOWERS AND STORMS ON MONDAY. CONDITIONS SHOULD IMPROVE AS THE DAY WEARS ON...WITH SOME MVFR/IFR CIGS/VSBYS POSSIBLE OVERNIGHT... IMPROVING TO VFR ON MONDAY. && .POINT TEMPS/POPS... DLH 56 68 55 70 / 20 80 80 70 INL 52 67 54 69 / 20 70 60 30 BRD 59 72 57 74 / 50 80 70 50 HYR 59 83 63 77 / 30 60 60 70 ASX 59 74 60 78 / 10 70 70 70 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...GSF
Hazardous weather outlook, Jun 18, 5:26 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 526 AM CDT MON JUN 18 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 526 AM CDT MON JUN 18 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST WISCONSIN THIS AFTERNOON AND EVENING... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT TRACKING ACROSS THE NORTHLAND WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THE BEST CHANCE FOR RAINFALL WILL BE ACROSS NORTHWEST WISCONSIN THIS AFTERNOON AND EVENING...WHERE THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT AND BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO MOST OF THE NORTHLAND TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS MAY BE SEVERE. HEAVY RAIN IS ALSO POSSIBLE. THERE WILL BE CHANCES OF THUNDERSTORMS ACROSS MUCH OF THE NORTHLAND WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY AND TONIGHT. LSZ121-140>148-191030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 526 AM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A COLD FRONT TRACKING EASTWARD ACROSS THE UPPER MIDWEST WILL BRING A CHANCE OF THUNDERSTORMS TO WESTERN LAKE SUPERIOR TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT AND BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO WESTERN LAKE SUPERIOR TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS MAY BE SEVERE. THERE WILL BE CHANCES OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR WEDNESDAY THROUGH SATURDAY. BERDES MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 18, 10:34 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1034 AM CDT MON JUN 18 2012
WIZ009-181600-
PRICE-
1034 AM CDT MON JUN 18 2012
...STRONG THUNDERSTORM NEAR PHILLIPS...
AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PHILLIPS...MOVING EAST AT 60
MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4553 9037 4568 9044 4581 9003 4579 9003
4561 9004 4560 9004
MELDESpecial weather statement, Jun 18, 11:02 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1102 AM CDT MON JUN 18 2012
MNZ011-181630-
NORTH ST. LOUIS-
1102 AM CDT MON JUN 18 2012
...THUNDERSTORMS MOVING THROUGH THE BORDER REGION...
AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
SAND POINT LAKE TO 11 MILES WEST OF SAND POINT LAKE...MOVING EAST AT
45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING.
* THUNDERSTORMS WILL BE NEAR...
NAMEKAGON LAKE THROUGH 1110 AM...
SAND POINT LAKE BY 1115 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4853 9262 4850 9262 4846 9271 4844 9260
4845 9250 4842 9245 4835 9246 4837 9218
4836 9209 4834 9210 4831 9287 4854 9273
4855 9268 4855 9266
MELDESpecial weather statement, Jun 18, 12:28 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1228 PM CDT MON JUN 18 2012
MNZ010-011-181800-
KOOCHICHING-NORTH ST. LOUIS-
1228 PM CDT MON JUN 18 2012
...THUNDERSTORMS OVER THE BORDER REGION...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RANIER TO ERICKSBURG
TO LITTLEFORK...MOVING EAST AT 30 MPH WITH OTHER SCATTERED
THUNDERSTORMS DEVELOPING FURTHER SOUTH AND EAST. THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE THROUGH THE AFTERNOON.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ISLAND VIEW... RAINY LAKE... RAY...
KABETOGAMA LAKE... KABETOGAMA... CRANE LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4862 9316 4863 9307 4860 9306 4862 9296
4859 9289 4857 9289 4855 9266 4850 9262
4846 9271 4844 9268 4844 9253 4824 9259
4830 9378 4850 9345 4860 9346 4865 9322
MELDESpecial weather statement, Jun 18, 12:40 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1240 PM CDT MON JUN 18 2012
MNZ010-011-181800-
KOOCHICHING-NORTH ST. LOUIS-
1240 PM CDT MON JUN 18 2012
...STRONG THUNDERSTORM NEAR ERICKSBURG...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ERICKSBURG...MOVING EAST AT
30 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH AND FREQUENT LIGHTNING. OTHER STORMS WERE OCCURRING
ACROSS THE AREA AS WELL. IF THIS STORM INTENSIFIES...WARNINGS MAY BE
NEEDED.
LOCATIONS IMPACTED INCLUDE...
ERICKSBURG... RAY... KABETOGAMA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4860 9306 4860 9305 4840 9298 4833 9346
4851 9354 4860 9307
MELDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:10 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 35 min |
| Jun 17, 7:32 PM CDT | Special Weather Statement | DLH | Cass | 28 min |
| Jun 17, 7:42 PM CDT | Special Weather Statement | DLH | Carlton | 18 min |
| Jun 17, 7:59 PM CDT | Special Weather Statement | DLH | Aitkin | 31 min |
| Jun 17, 8:04 PM CDT | Special Weather Statement | DLH | Cass | 26 min |
| Jun 17, 8:07 PM CDT | Special Weather Statement | DLH | Carlton | 23 min |
| Jun 17, 8:38 PM CDT | Special Weather Statement | DLH | Carlton | 22 min |
| Jun 17, 8:39 PM CDT | Special Weather Statement | DLH | Itasca | 36 min |
| Jun 17, 8:46 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Jun 17, 10:51 PM CDT | Special Weather Statement | DLH | Pine | 39 min |
| Jun 18, 11:02 AM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 18, 12:28 PM CDT | Special Weather Statement | DLH | Koochiching | 32 min |
| Jun 18, 12:40 PM CDT | Special Weather Statement | DLH | Koochiching | 20 min |
| Jun 18, 12:44 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 31 min |
| Jun 18, 1:34 PM CDT | River Flood Watch | DLH | Aitkin | 6 days |
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 25 min |
| Jun 18, 1:52 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 23 min |
| Jun 18, 1:59 PM CDT | Tornado Warning | DLH | Saint Louis | 13 min |
| Jun 18, 2:28 PM CDT | Special Weather Statement | DLH | Cook | 17 min |
| Jun 18, 2:55 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 33 min |
| Jun 18, 3:26 PM CDT | Special Weather Statement | DLH | Cook | 19 min |
| Jun 18, 3:33 PM CDT | Flash Flood Watch | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 3 more | 45 hr |
| Jun 18, 4:19 PM CDT | Special Weather Statement | DLH | 26 min | |
| Jun 18, 4:56 PM CDT | Special Weather Statement | DLH | Cook | 49 min |
| Jun 18, 4:58 PM CDT | Special Weather Statement | DLH | Cook | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.